Texas, 2007Hail in Texas, April 3, 2007
April 3, 2007 · NWS SJT · 1 event in 1 county or zone
There were two isolated severe thunderstorms that developed across the Northwest Hill Country along the dryline.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There were two isolated severe thunderstorms that developed across the Northwest Hill Country along the dryline.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 3, 5:13 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 3, 5:13 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
613 PM CDT TUE APR 3 2007
.AVIATION...
COLD FRONT SOUTH OF SAN ANGELO AND BROWNWOOD...AND DRYLINE EAST
OF JUNCTION AT 23Z...SO THUNDERSTORMS NOT EXPECTED TO AFFECT WEST
CENTRAL TEXAS TAF SITES THIS EVENING. LOW LEVEL MOISTURE WORKS
EASTWARD LATE TONIGHT...BRINGIN MVFR CIGS 8-10Z ALONG INTERSTATE
10...SAN ANGELO AND BROWNWOOD. KABI IS FURTHER NORTH AND EXPECT TO
COME IN AROUND 3000 FT AGL.
&&
.PREV DISCUSSION... /ISSUED 605 PM CDT TUE APR 3 2007/
UPDATE...
QUICK UPDATE TO ZONES/GRIDS TO ADD SEVERE THUNDERSTORM WATCH 116 IN
EFFECT UNTIL 1AM FOR KIMBLE...MASON...AND SAN SABA COUNTIES. 11
PREV DISCUSSION... /ISSUED 221 PM CDT TUE APR 3 2007/
SHORT TERM...
COLD FRONT CURRENTLY LOCATED NEAR A MLC-MWL-SJT-MAF LINE. STRONG
PRESSURE RISES BEHIND THE FRONT WITH 3 TO 5MB/3HR ACROSS CENTRAL
AND EASTERN KANSAS AND NORTHERN OKLAHOMA. ALSO...WINDS WERE NORTH AT
15 TO 25 KNOTS. COLD FRONT WILL BE OUT OF THE CWFA BY EARLY THIS
EVENING. MODELS STILL INDICATING CONVECTION DEVELOPING ALONG THE
FRONT TONIGHT JUST TO OUR EAST. AN ISOLATED STORM OR TWO MAY REACH
BACK WEST INTO THE HEARTLAND AND NORTHWEST HILL COUNTRY...MAINLY
AFTER 04/06Z. LOOKS MAINLY DRY AND MUCH COOLER ACROSS THE CWFA ON
WEDNESDAY WITH HIGHS IN THE 60S TO LOWER 70S.
LONG TERM...
NEXT CHANCE OF RAIN LOOKS TO BE THURSDAY NIGHT AND FRIDAY...AS
FRONT MAY MOVE BRIEFLY BACK TO THE NORTH ACROSS MUCH OF CWFA AND
SOME UPPER LEVEL ENERGY MOVING BY. ALSO...THE NAM INDICATING A
STRONG LOW LEVEL JET FOR THURSDAY NIGHT AND SOME QPF BREAKING
OUT...MAINLY ACROSS THE BIG COUNTRY. SLGT CHC TO CHC POPS FOR
THURSDAY NIGHT AND FRIDAY LOOK GOOD FOR NOW. ALSO...ADDED SLGT CHC
POPS FOR SATURDAY AND SATURDAY NIGHT...AND THEN DRY WEATHER FOR
SUNDAY THROUGH TUESDAY. TEMPERATURES WILL AVERAGE WELL BELOW
SEASONABLE NORMALS THROUGH MUCH OF THE EXTENDED FORECAST...AND
THEN WARMER TEMPERATURES FOR MONDAY AND TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 46 62 44 65 / 10 10 10 10
SAN ANGELO 52 64 46 68 / 10 10 10 10
JUNCTION 56 70 48 72 / 10 20 10 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04/99/99
Hazardous weather outlook, Apr 3, 1:41 PM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
241 PM CDT TUE APR 3 2007
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-041945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
241 PM CDT TUE APR 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SOUTH AND EAST OF A
LINE FROM COLEMAN TO JUNCTION. SOME OF THESE THUNDERSTORMS WILL
HAVE THE POTENTIAL TO REACH SEVERE LEVELS...WITH THE MAIN HAZARDS
BEING LARGE HAIL AND DAMAGING WINDS OF 60 MPH OR GREATER.
DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY ANY
THUNDERSTORM THAT DEVELOPS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 3, 5:18 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
618 PM CDT TUE APR 3 2007
TXZ155-040015-
SAN SABA TX-
618 PM CDT TUE APR 3 2007
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT FOR SAN SABA
COUNTY...
AT 615 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 8 MILES NORTHWEST OF CHEROKEE...OR
ABOUT 13 MILES SOUTHWEST OF SAN SABA...MOVING SOUTHEAST AT 5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CHEROKEE BY 715 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Apr 3, 5:56 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
656 PM CDT TUE APR 3 2007
TXZ155-170-040100-
SAN SABA TX-MASON TX-
656 PM CDT TUE APR 3 2007
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT FOR SAN SABA
AND MASON COUNTIES...
AT 654 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHEAST OF PONTOTOC...OR
ABOUT 19 MILES NORTHWEST OF LLANO...MOVING SOUTHWEST AT 5 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
SOUTHEASTERN SAN SABA AND EASTERN MASON COUNTIES.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Hail, Mason
- When
- April 3, 6:50 PM CST
- Where
- Mason County, 2.26 mi SE of Hedwigs Hill
- Measured
- 2.75 in hail
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 30.647, -99.093
The large hail broke residential windows and a truck windshield.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, April 3, 20077 injured · $1.9 million · EF1 · 34 events
- Flash Flooding and Hail in Arkansas, April 3, 2007$2.5 million · 4.25 in hail · 70 events
- Tornadoes and Flash Flood in Kentucky, April 3 to 4, 2007$1.8 million · EF1 · 44 events
- Rip Current in Florida, April 3, 20071 death · 1 event
- Hail and Damaging Winds in Georgia, April 3 to 4, 20072 injured · $2.0 million · 91 kt wind · 23 events
- Hail and Damaging Winds in Kentucky, April 3, 2007$895,000 · 4.25 in hail · 55 events
- Tornado and Hail in Tennessee, April 3, 2007$183,000 · EF1 · 41 events
- Frost and Freeze in Nebraska, April 3 to 8, 2007$1.3 million · 24 events
- Hail in Georgia, April 3, 2007$1.8 million · 1.75 in hail · 15 events
- Tornadoes and Flash Flooding in Arkansas, April 3, 20071 injured · $287,000 · EF1 · 15 events
- Frost and Freeze in Kansas, April 3 to 8, 2007$1.5 million · 6 events
- Hail and Damaging Winds in Texas, April 3 to 4, 2007$595,000 · 1.25 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15701.